Alert archive / Texas / Severe Thunderstorm Warnings in 2025
Severe Thunderstorm Warning 53, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this severe thunderstorm warning at Apr 22, 2025, 8:56 PM CDT for Williamson County, Texas. It was in force for 34 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 22, 2025, 8:56 PM CDT (01:56 UTC)
- Expired
- Apr 22, 2025, 9:30 PM CDT
- In force
- 34 min
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Williamson County, TX
The radar
The Ft Hood radar (KGRK), 5 km from the middle of the area, began a volume at 01:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 22, 8:58 PM CDT | HAIL 1.5 | 4 Se Granger, TX | Hail up to 1.5 inches in diameter between Taylor and Granger/Granger Dam area; time estimated via radar. |
| Apr 22, 9:14 PM CDT | HAIL 2 | 4 Se Bartlett, TX | 2 miles north of the KGRK radar and on CR 357. time estimated via radar. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 2 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 1.9 hours before the alert went out and 238 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 395 J/kg
- Mixed-layer CIN
- -94 J/kg
- Mixed-layer LCL
- 2367 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 18 m²/s²
- 0-3 km storm-relative helicity
- -18 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted.
095
WUUS54 KEWX 230156
SVREWX
TXC491-230230-
/O.NEW.KEWX.SV.W.0053.250423T0156Z-250423T0230Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Austin/San Antonio TX
856 PM CDT Tue Apr 22 2025
The National Weather Service in Austin San Antonio has issued a
* Severe Thunderstorm Warning for...
Northeastern Williamson County in south central Texas...
* Until 930 PM CDT.
* At 856 PM CDT, a severe thunderstorm was located near Granger Dam,
or near Taylor, moving northeast at 15 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Granger, Laneport, Hoxie, Waterloo, Sandoval, Hare, Granger Dam,
Bartlett, and Taylor.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3074 9727 3067 9724 3057 9733 3064 9749
3080 9743
TIME...MOT...LOC 0156Z 205DEG 13KT 3065 9739
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
271 follow-up statement
715
WWUS54 KEWX 230221 RRA
SVSEWX
Severe Weather Statement
National Weather Service Austin/San Antonio TX
921 PM CDT Tue Apr 22 2025
TXC491-230231-
/O.EXP.KEWX.SV.W.0053.000000T0000Z-250423T0230Z/
Williamson TX-
921 PM CDT Tue Apr 22 2025
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN WILLIAMSON COUNTY
WILL EXPIRE AT 930 PM CDT...
The storm which prompted the warning has moved out of the area.
Therefore, the warning will be allowed to expire.
LAT...LON 3074 9727 3067 9724 3057 9733 3064 9749
3080 9743
TIME...MOT...LOC 0221Z 205DEG 13KT 3073 9735
$$
27What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 22, 6:52 PM CDT, 2 hours 4 minutes earlier.
Area forecast discussion, Apr 22, 6:52 PM CDT, 2 hours 4 minutes before
Area Forecast Discussion National Weather Service Austin/San Antonio TX 652 PM CDT Tue Apr 22 2025 ...New AVIATION... .SHORT TERM... (Tonight through Wednesday night) Issued at 213 PM CDT Tue Apr 22 2025 Afternoon radar imagery shows some showers developing near the coastal plains region. With continued heating, some of this activity is expected may drift northward into the I-35 corridor. Some of the hi-res models show this scenario and an earlier update to the forecast was made to increase rain chances slightly for areas mainly along and east of I-35 through early evening. The other area that will need to be monitored for convection will be out west across the Rio Grande plains into the southern Edwards Plateau. Cu is already developing across the Trans Pecos southward into the Serranias del Burro mountains and with noted instability on recent SPC mesoanalysis, this area will likely see continued convection this afternoon and evening. Some of this activity may move eastward into the Rio Grande plains and southern Edwards Plateau during the late afternoon and evening hours. For the remainder of the evening into the overnight hours, there are differing solutions noted among the hi-res models. Current thinking is there will be a complex of storms move eastward, with low confidence as to where the more organized convection will occur. Suspect the west central Texas area may see an MCS roll through, with perhaps some of this activity clipping part of the Hill Country. The latest SPC outlook shows little change, with Val Verde and far northwestern Edwards county in a Slight Risk (Level 2 of 5) and the Hill Country in a Marginal Risk (Level 1 of 5) over the Hill Country. Rain chances tomorrow will be largely dominated by what occurs overnight. For now, we have opted to trend a little below the NBM and show mainly scattered coverage for the Hill Country eastward into the I-35 corridor. && .LONG TERM... (Thursday through Tuesday) Issued at 213 PM CDT Tue Apr 22 2025 Southwest flow aloft remains entrenched across the region on Thursday and Friday. Additional convection remains possible as the dryline looks to remain active across west Texas. The NBM Pop numbers look too high and have opted to go a little below based on timing differences with shortwave troughs. Rain chances look to decrease for the upcoming weekend into early next week as the subtropical ridge axis builds in from the south. We will keep most areas dry for now along with temperatures remaining above normal. The pattern looks to become a little more active as we head toward the middle of next week with an increase in southwest flow aloft. In addition, a cold front could move in just beyond the current forecast period and add an additional focus for convection. && .AVIATION... (00Z TAFS) Issued at 635 PM CDT Tue Apr 22 2025 VFR conditions are expected for all area terminals for at least the next 4 to 5 hours (4z/05z). MVFR conditions are anticipated for all of the I-35 corridor sites through late Wednesday morning/early afternoon. For KDRT, some showers and even a few thunderstorms are possible this evening but confidence is low as latest model guidance keep the activity to the north and south of the terminal. MVFR conditions are expected overnight through late Monday morning with a slight chance for IFR cigs between 11z and 16z time frame. Later in the afternoon, a line of showers and storms could affect KAUS and KSAT and have added a PROB30 group to account for that. && .PRELIMINARY POINT TEMPS/POPS... Austin Camp Mabry 69 83 69 87 / 30 50 20 50 Austin Bergstrom Intl Airport 69 83 68 86 / 30 50 20 50 New Braunfels Muni Airport 68 84 69 87 / 30 50 20 40 Burnet Muni Airport 67 82 67 84 / 30 50 30 50 Del Rio Intl Airport 71 87 71 88 / 30 20 40 40 Georgetown Muni Airport 68 82 67 85 / 30 50 30 50 Hondo Muni Airport 68 83 68 86 / 30 40 20 30 San Marcos Muni Airport 67 83 68 87 / 30 50 20 50 La Grange - Fayette Regional 70 84 70 86 / 20 50 20 40 San Antonio Intl Airport 70 83 70 86 / 30 50 20 40 Stinson Muni Airport 71 85 71 88 / 30 40 20 40 && .EWX WATCHES/WARNINGS/ADVISORIES... None. && Short-Term...17 Long-Term...27 Aviation...17
In the hours before
Special weather statement, Apr 22, 7:19 PM CDT, 1 hour 37 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
719 PM CDT Tue Apr 22 2025
TXZ192-230100-
Travis TX-
719 PM CDT Tue Apr 22 2025
...A strong thunderstorm will impact portions of central Travis
County through 800 PM CDT...
At 718 PM CDT, Doppler radar was tracking a strong thunderstorm over
Rollingwood, or over Austin, moving north at 10 mph.
HAZARD...Winds in excess of 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Sunset Valley, West Lake Hills, Barton Creek, Austin, Wells Branch,
Del Valle, Rollingwood, Camp Mabry, McKinney Falls State Park, Lost
Creek, Windemere, Austin Bergstrom Int Airport, Mansfield Dam, Hudson
Bend, Jollyville, Round Rock, and Pflugerville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3048 9765 3021 9760 3015 9782 3040 9795
3045 9779 3043 9778 3043 9776 3045 9774
3046 9769 3048 9769
TIME...MOT...LOC 0018Z 161DEG 8KT 3027 9778
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
MOSpecial weather statement, Apr 22, 7:44 PM CDT, 1 hour 12 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
744 PM CDT Tue Apr 22 2025
TXZ173-192-230130-
Williamson TX-Travis TX-
744 PM CDT Tue Apr 22 2025
...A strong thunderstorm will impact portions of south central
Williamson and central Travis Counties through 830 PM CDT...
At 742 PM CDT, Doppler radar was tracking a strong thunderstorm over
Austin, moving north at 5 mph.
HAZARD...Winds in excess of 40 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Round Rock, Sunset Valley, Brushy Creek, West Lake Hills, Barton
Creek, Austin, Wells Branch, Cedar Park, Del Valle, Volente,
Rollingwood, Jollyville, Camp Mabry, Lost Creek, Anderson Mill,
Jonestown, Windemere, Hudson Bend, Pflugerville, and Austin Bergstrom
Int Airport.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall amounts up to 1 and 1/2 inches is also occurring
with this storm and may lead to localized flooding. Do not drive
your vehicle through flooded roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3021 9760 3022 9785 3050 9794 3054 9760
TIME...MOT...LOC 0042Z 172DEG 6KT 3030 9777
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH
MOSpecial weather statement, Apr 22, 8:23 PM CDT, 33 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
823 PM CDT Tue Apr 22 2025
TXZ173-230215-
Williamson TX-
823 PM CDT Tue Apr 22 2025
...A strong thunderstorm will impact portions of eastern Williamson
County through 915 PM CDT...
At 822 PM CDT, Doppler radar was tracking a strong thunderstorm near
Taylor, moving northeast at 15 mph.
HAZARD...Winds in excess of 40 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Rices Crossing, Laneport, Taylor, Thrall, Hoxie, Beyarsville,
Waterloo, Hare, Granger Dam, Granger, Coupland, Noack, Sandoval, and
Hutto.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3077 9734 3072 9726 3063 9722 3042 9736
3042 9738 3044 9740 3044 9742 3046 9744
3046 9746 3049 9751 3048 9752 3049 9755
3079 9741
TIME...MOT...LOC 0122Z 206DEG 13KT 3052 9742
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPH
27Special weather statement, Apr 22, 8:48 PM CDT, 8 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
848 PM CDT Tue Apr 22 2025
TXZ173-230215-
Williamson TX-
848 PM CDT Tue Apr 22 2025
...A strong thunderstorm will impact portions of northeastern
Williamson County through 915 PM CDT...
At 848 PM CDT, Doppler radar was tracking a strong thunderstorm near
Taylor, moving northeast at 20 mph.
HAZARD...Winds in excess of 40 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Granger, Laneport, Taylor, Hoxie, Waterloo, Sandoval, Hare, and
Granger Dam.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3074 9727 3066 9724 3066 9725 3053 9738
3058 9751 3079 9741
TIME...MOT...LOC 0148Z 204DEG 17KT 3062 9739
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH
27Local storm report, Apr 22, 8:53 PM CDT, 3 minutes before
Preliminary Local Storm Report
National Weather Service Austin/San Antonio TX
853 PM CDT Tue Apr 22 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0842 PM Hail 3 SW Weir 30.64N 97.63W
04/22/2025 E1.50 Inch Williamson TX Public
&&The office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 22, 7:19 PM CDT | Special Weather Statement | EWX | Travis | 41 min |
| Apr 22, 7:44 PM CDT | Special Weather Statement | EWX | Travis | 46 min |
| Apr 22, 8:11 PM CDT | Severe Thunderstorm Warning | EWX | Travis, Williamson | 36 min |
| Apr 22, 8:23 PM CDT | Special Weather Statement | EWX | Williamson | 52 min |
| Apr 22, 8:26 PM CDT | Severe Thunderstorm Warning | EWX | Williamson | 23 min |
| Apr 22, 8:48 PM CDT | Special Weather Statement | EWX | Williamson | 27 min |
| Apr 22, 9:06 PM CDT | Severe Thunderstorm Warning | EWX | Williamson | 24 min |
| Apr 22, 9:21 PM CDT | Special Weather Statement | EWX | Dimmit | 39 min |
| Apr 22, 9:46 PM CDT | Severe Thunderstorm Warning | EWX | Dimmit, Maverick | 39 min |
| Apr 22, 10:27 PM CDT | Special Weather Statement | EWX | Dimmit | 33 min |
| Apr 22, 10:51 PM CDT | Special Weather Statement | EWX | Edwards | 39 min |
| Apr 22, 11:21 PM CDT | Severe Thunderstorm Warning | EWX | Edwards | 54 min |
| Apr 23, 12:06 AM CDT | Special Weather Statement | EWX | Kerr, Real | 54 min |
| Apr 23, 12:12 AM CDT | Special Weather Statement | EWX | Real | 48 min |
| Apr 23, 12:22 AM CDT | Special Weather Statement | EWX | Val Verde | 38 min |
| Apr 23, 12:55 AM CDT | Severe Thunderstorm Warning | EWX | Edwards, Real, Uvalde | 65 min |
| Apr 23, 1:00 AM CDT | Special Weather Statement | EWX | Bandera, Gillespie, Kendall, Real | 45 min |
| Apr 23, 1:11 AM CDT | Special Weather Statement | EWX | Val Verde | 49 min |
| Apr 23, 1:32 AM CDT | Severe Thunderstorm Warning | EWX | Uvalde | 43 min |
| Apr 23, 1:45 AM CDT | Special Weather Statement | EWX | Bandera, Blanco, Burnet, Gillespie, Kendall, Llano | 45 min |
| Apr 23, 2:11 AM CDT | Severe Thunderstorm Warning | EWX | Frio, Uvalde, Zavala | 64 min |
| Apr 23, 2:26 AM CDT | Special Weather Statement | EWX | Bexar, Blanco, Burnet, Comal, Guadalupe, Hays and 4 more | 49 min |
| Apr 23, 3:12 AM CDT | Special Weather Statement | EWX | Frio | 48 min |
| Apr 23, 3:55 AM CDT | Special Weather Statement | EWX | Atascosa, Frio | 65 min |
| Apr 23, 4:14 AM CDT | Special Weather Statement | EWX | Frio | 31 min |
| Apr 23, 7:26 AM CDT | Areal Flood Advisory | EWX | Fayette | 3 hr |
Nearby
Severe Thunderstorm Warnings in Texas, 2025Every severe thunderstorm warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.